Skip to content
My WebMD Sign In, Sign Up
side effect of Lipitor
avatar
tomecox posted:
I have been taking Lipitor for many years, but started experiencing muscle quivering in my chest and legs, So I have stopped taking the it. However the twitches continue, and wake me up at night. I am exhausted from lack of sleep.

1. Any suggestions on how to cure the side effects of Lipitor?

2. The doctor has taken a blood test, but wants to put me on Plavastatin if the test comes back normal.

3. Any suggestions at all would be appreciated.
Reply
 
avatar
toneman84084 responded:
Wait for the blood tests to come back. If they are normal it most likely was not the statin although some will be tolerated by some individuals better than others. I would doubt that it is the Lipitor as studies have shown that the effects of statins are not accumulative and side effects very rarely show up after the first 6 months with most being present in the first 90 days.

Again, wait for the blood test results, it will be conclusive.
 
avatar
farsidexyz replied to toneman84084's response:
A friend of mine took Lipitor for 10 years before he developed muscle pain in his legs and hips. He stopped taking Lipitor, and his pain diminished but did not disappear. My take on Lipitor or any statin is that sooner or later any one consuming the cholesterol lowering medication will suffer side effects.
 
avatar
toneman84084 replied to farsidexyz's response:
Just curious, how do you back that up? What kind of test did your friend have to make sure it was a statin? This is a common complaint, not always tied to statin use.The fact that it did not go away completely would make me think it was some other cause. If it were a statin it would easily been detected in very simple blood tests, was this done or was he guessing?

I see people, including myself, every time I'm at the CCU that have been on statins for 10 , 20 or even 30 years with no issues. No accumulated effect of statin use has ever been proven, as I stated sided effects almost always show up in the first 6 months, it is very, very rare for them to show up after that. Presumably, his doctor put him on them because he had a need. It's hard to say that had he not taken statins for those years he may have developed CAD.

Your friend should be looking for another cause as well before he writes it off to statin use unless he had a positive blood test to be sure. Stopping the med alone is not sufficient to place cause.
 
avatar
farsidexyz replied to toneman84084's response:
My friend took the "challenge test." He started Lipitor again and the pain returned with a vengeance within two days. He stopped taking Lipitor and within a week the pain had subsided significantly. I'm surprised that you are not familiar with this protocol for testing statins.

Mevacor (Lovastatin ), the first statin, came on the market in 1987. See http://en.wikipedia.org/wiki/Statin

30 years — not possible.

Kind Regards,
Farside
 
avatar
toneman84084 replied to farsidexyz's response:
I am very familiar with it. Please don't take this so personal, I'm just pointing out that it's not always statins. It can still be an underlying issue that is made worse with the statin, they are not for everyone. When the first studies were done, almost the same percentage of people complained of muscle pain from the placebo group as did the statin group, it's a very common complaint related to many underlyng issues. See below;

http://www.drugs.com/sfx/simvastatin-side-effects.html

Also, I'm aware that statins have been around since 1987, should have said ALMOST 30 years. Again, starting again and getting the pain back is not conclusive. Why would he not just get a simple blood test. It blows my mind that people stop and start to prove something so important when they can just take a simple blood test.

His choice, I hope it works out for him.
 
avatar
Oldcarpetcleaner responded:
From feedback of 1000s of statin victims around the globe it seems there is not a single agent that will cure all of the statin damage.
  • With heart health and palipiataions many of us have found high quality COQ10 the ubiquinol form, high quality fish oil and magnessium powder has reduced the chest pain, increased energy and in my own case completely stopped all irregular heart beat after about 6 months. The above nutrients did far more for me than Betablockers.

You need to make the decision what to do next, if as the drug manufacturers state and you have discovered these statins can cause muscle weakness, twitching etc it is my thought and thought only, that our heart is a muscle. A more important muscle than our leg muscle. So how risky is it to take any medicine for your heart that is known to be able to cause muscle damage?


Before going on statins I swam an absolute minimum of 20 kilometres per month, my usual would be 35 ks and a good month 50 Ks. If I now swim just 20 lengths at speed I have to come home and take 20 mgs of Oxycontin (heroin) for all my joint and muscle pain.

Go to lipitor side effects at medications.com also educate yourself at spacedoc.net where cardiologists have printed articles for us laymen.

On these sites you will find many honestly held beliefs from victims and families that all makes of statins have maimed and sometimes killed.
 
avatar
toneman84084 replied to Oldcarpetcleaner's response:
Go to lipitor side effects at medications.com also educate yourself at spacedoc.net where cardiologists have printed articles for us laymen.

Spacedoc.net is a well know anti-statin site devoted to the sales of books. No one in the medical establishment takes them seriously. Their founder makes a living selling his books. If yo don't buy into his hype, you won't but the books, simple economics.

I'll make it easy, here's the Lipitor patient leaflet;

http://www.pfizer.com/files/products/ppi_lipitor.pdf
 
avatar
Oldcarpetcleaner replied to toneman84084's response:
If Pzfier was a bank fined for fraud would you still trust them to put your mothers savings with them.

Again, nothing to do with statins, why do you keep bringing this up?


It has everything to do with statins, this Pzfier outfit are convicted criminals, they have received the biggest fine in American corporate history. They have been convicted for fraud in the pharmaceutical health arenas. These arenas should be the very most trustworthy on the planet.


If they are convicted criminals with pill A who the heck in their right mind would ever trust them with pill B?


Pzfier are convicted criminals never to be trusted at face value again.
 
avatar
toneman84084 replied to Oldcarpetcleaner's response:
It has everything to do with statins, this Pzfier outfit are convicted criminals, they have received the biggest fine in American corporate history. They have been convicted for fraud in the pharmaceutical health arenas. These arenas should be the very most trustworthy on the planet.

What does this have to do with the following companies;

Merk (Zocor) (Mevacor) (Simvastatin)
Britol-Meyers (Pravocal)
AstraZeneca (Crestor)
Bayor (Baycol)
Schering-Plough (Vytorin)

You can't generalize one comapny's issues to an entire industry.
 
avatar
toneman84084 replied to toneman84084's response:
All,

Here is the story behind the settlement by Pfizer so everyone can read it themselves since it keeps getting thrown out there. As you will read, the plead guilty to recommending off label uses for 4 of their pain killers without getting approval of the FDA first. They fessed up, and paid one billion dollars in punitive penalties. They were wrong, but it does not mean all drug companies are the same;

http://www.usatoday.com/money/industries/health/2009-09-02-pfizer-fine_N.htm


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

LOWERING CHOLESTEROL NATURALLY
I HAVE BEEN TRYING TO GET MY CHOLESTEROL DOWN WITHOUT STATINS AND FINALLY I AM GETTING SOMEWHERE. I STARTED TAKING PANTETHINE 300 MG. TWICE ... More
Was this Helpful?
14 of 14 found this helpful